Alert archive / Wisconsin / Frost Advisories in 2013
Frost Advisory 8, NWS Green Bay, WI
NWS Green Bay, WI issued this frost advisory at Sep 16, 2013, 2:34 PM CDT for 15 counties in Wisconsin. It took effect at Sep 17, 2013, 12:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Sep 16, 2013, 2:34 PM CDT (19:34 UTC)
- In effect from
- Sep 17, 2013, 12:00 AM CDT
- Expired
- Sep 17, 2013, 7:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS Green Bay, WI
Counties Florence County, WI, Forest County, WI, Langlade County, WI, Lincoln County, WI, Marathon County, WI, Marinette County, WI, Menominee County, WI, Oconto County, WI, Oneida County, WI, Portage County, WI, Shawano County, WI, Vilas County, WI, Waupaca County, WI, Waushara County, WI, Wood County, WI
The radar
The Green Bay radar (KGRB), 101 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.6 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 593 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- -53 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
893 WWUS73 KGRB 161934 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 234 PM CDT MON SEP 16 2013 ...COOL NIGHT EXPECTED AGAIN TONIGHT... .CANADIAN HIGH PRESSURE WILL CONTINUE TO MOVE EAST ACROSS THE STATE TONIGHT. CONTINUED LIGHT WINDS AND CLEAR SKIES WILL LEAD TO ANOTHER CHILLY NIGHT OVER NORTHERN WISCONSIN. PATCHY FROST IS ALSO POSSIBLE IN PARTS OF CENTRAL AND EAST CENTRAL WISCONSIN. WIZ005-010>013-018-019-021-170345- /O.NEW.KGRB.FR.Y.0008.130917T0500Z-130917T1200Z/ VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- NORTHERN OCONTO- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO 234 PM CDT MON SEP 16 2013 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM CDT TUESDAY. * TEMPERATURES WILL DROP INTO THE LOWER TO MIDDLE 30S. * IMPACTS...THE FROST MAY CAUSE DAMAGE TO COLD SENSITIVE OUTDOOR PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. COVER COLD SENSITIVE OUTDOOR PLANTS OR BRING THEM INSIDE. && $$
1 follow-up statement
869 WWUS73 KGRB 170129 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 829 PM CDT MON SEP 16 2013 ...COOL NIGHT EXPECTED AGAIN TONIGHT... .CANADIAN HIGH PRESSURE WILL CONTINUE TO MOVE EAST ACROSS THE STATE TONIGHT. CONTINUED LIGHT WINDS AND CLEAR SKIES WILL LEAD TO ANOTHER CHILLY NIGHT OVER NORTHERN AND CENTRAL WISCONSIN...WHERE FROST IS LIKELY. ONLY SPOTTY PATCHES OF FROST IS POSSIBLE OVER EAST-CENTRAL WISCONSIN. WIZ020-030-031-035>037-045-073-074-171200- /O.EXA.KGRB.FR.Y.0008.130917T0500Z-130917T1200Z/ MENOMINEE-MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-WAUSHARA- SOUTHERN MARINETTE-SOUTHERN OCONTO- INCLUDING THE CITIES OF...KESHENA...WAUSAU...WISCONSIN RAPIDS... STEVENS POINT...WAUTOMA...CRIVITZ 829 PM CDT MON SEP 16 2013 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM CDT TUESDAY. * TEMPERATURES WILL DROP INTO THE MIDDLE 30S. * PATCHY TO AREAS OF FROST MAY CAUSE DAMAGE TO COLD SENSITIVE OUTDOOR PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. COVER COLD SENSITIVE OUTDOOR PLANTS OR BRING THEM INSIDE. && $$ WIZ005-010>013-018-019-021-171200- /O.CON.KGRB.FR.Y.0008.130917T0500Z-130917T1200Z/ VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- NORTHERN OCONTO- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO 829 PM CDT MON SEP 16 2013 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM CDT TUESDAY... * TEMPERATURES WILL DROP INTO THE LOWER TO MIDDLE 30S. * AREAS TO WIDESPREAD FROST WILL CAUSE DAMAGE TO COLD SENSITIVE OUTDOOR PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. COVER COLD SENSITIVE OUTDOOR PLANTS OR BRING THEM INSIDE. && $$ MPC
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this frost advisory went out at Sep 16, 12:54 PM CDT, 1 hour 40 minutes earlier.
Area forecast discussion, Sep 16, 12:54 PM CDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 1254 PM CDT MON SEP 16 2013 UPDATED AVIATION PORTION FOR 18Z TAF ISSUANCE .SHORT TERM...TODAY...TONIGHT...AND TUESDAY ISSUED AT 246 AM CDT MON SEP 16 2013 FROST TONIGHT AND PCPN CHANCES TUESDAY ARE THE PRIMARY FOCUS OF THIS PERIOD OF THE FORECAST. WIDESPREAD FROST ONGOING EARLY THIS MORNING OVER THE NORTH AND MORE SPORADIC OVER PARTS OF CENTRAL WISCONSIN. SUB FREEZING TEMPERATURES ALSO NOTED OVER MANY LOCATIONS OVER NORTH CENTRAL WISCONSIN...A FEW LOCATIONS LIKELY TO BE IN THE UPPER 20S BY DAYBREAK. THE COLD DRY SURFACE HIGH RESPONSIBLE FOR THE CONDITIONS WILL LINGER AROUND ANOTHER NIGHT. ALREADY HAVE A HEADLINE FOR THE NORTH AND ANTICIPATE ANOTHER HEADLINE WILL BE NEEDED FOR TONIGHT...BUT WITH A GOING HEADLINE EARLY THIS MORNING WILL HOLD OFF AND LET THE DAY CREW ISSUE AGAIN BY NOON. PLENTY OF SUNSHINE EXPECTED TODAY FOR MOST LOCATIONS...EXCEPT TOWARD LAKE MICHIGAN. SAT IMAGERY SHOWS PLUMES OF LAKE CLOUDS ORIGINATING OVER THE EASTERN HALF OF LAKE SUPERIOR AND EXTENDING SOUTH INTO LAKE MICHIGAN INCLUDING PARTS OF EASTERN WISCONSIN. EARLY THIS MORNING. THIS CLOUD EDGE WAS NEARLY PARALLEL WITH THE FOX RIVER...CLEAR WEST AND MOSTLY CLOUDY EAST. ANTICIPATE AS DRIER AIR CONTINUES TO FILTER IN AND WINDS TURN MORE EASTERLY...THE LESS FETCH SHOULD DIMINISH THE CLOUDS AS WELL TODAY. BUT UNTIL THEN WILL TREND TO MORE CLOUDS IN THIS AREA. RETURN FLOW STARTS UP LATER TUESDAY. THE WAA IS SO LATE IN THE DAY AND WILL BE BATTLING THE VERY DRY AIR MASS...THAT ONLY PERHAPS SOME THIN CIRRUS WILL BE WORKING INTO CENTRAL WISCONSIN TUESDAY AFTERNOON. .LONG TERM...TUESDAY NIGHT THROUGH SUNDAY ISSUED AT 246 AM CDT MON SEP 16 2013 MAIN WEATHER COMPONENT TO AFFECT THE NRN TIER OF STATES WL BE THE MOVEMENT OF AN UPR TROF FROM THE PACIFIC NW E-NE THRU THE NRN PLAINS AT MID-WEEK...AND EVENTUALLY INTO ONTARIO BY WEEK'S END. WHILE THERE ARE STILL SOME SUBTLE MDL DIFFERENCES WITH RESPECT TO THE MOVEMENT OF A CDFNT...AN UNSETTLED WEATHER PERIOD FOR NE WI LOOKS TO BE IN THE OFFING FROM LATE TUE NGT THRU THU NGT. TEMPS ARE EXPECTED TO RISE ABOVE NORMAL THRU MID-WEEK WITH A GRADUAL COOL DOWN TO NEAR NORMAL BY THE END OF THE WEEKEND. EVEN AS THE MAIN UPR TROF HITS THE PACIFIC NW TUE NGT...A LEAD PIECE OF ENERGY TO MOVE INTO THE GREAT LAKES AND BRING THE NEXT CHC OF PCPN TO NE WI. INITIALLY...INSTABILITY APPEARS RATHER WEAK... BUT MDLS DO INDICATE MORE INSTABILITY TO ARRIVE OVRNGT SO HAVE KEPT THE POSSIBILITY OF THUNDER IN THE FCST. PCPN AMOUNTS WL BE RATHER LIGHT TUE NGT AS DEEPER GULF MOISTURE TO STILL BE TO OUR SOUTH. A MUCH MORE MILD NGT ON TAP OVER THE REGION WITH THICKENING CLOUDS/ PCPN MOVING IN. LOOK FOR MIN TEMPS TO ONLY DROP INTO THE UPR 40S TO MID 50S. PCPN CHCS WOULD CONT INTO WED MORNING AS THE WEAK UPR SYSTEM CONTS TO TRACK EAST. IT DOES SEEM THAT PCPN TRENDS WOULD DIMINISH WED AFTERNOON AS UPR HEIGHTS BUILD IN RESPONSE TO THE UPSTREAM UPR TROF PUSHING INTO THE NRN ROCKIES. ANY LINGERING PCPN WOULD BE ISOLATED AT BEST AS WARMER...MORE MOIST AIR MASS CONTS TO PUSH INTO WI. MAX TEMPS ARE EXPECTED TO REACH THE 70S THROUGHOUT THE ENTIRE FCST AREA. AS THE UPR TROF CONTS TO DIG ACROSS THE NRN ROCKIES WED NGT...AN AREA OF LOW PRES AT THE SFC WL INTENSIFY OVER THE NRN PLAINS. THIS INTENSIFICATION WL HELP INCREASE THE SW FLOW ACROSS THE CNTRL CONUS AND NOT ONLY PULL MORE GULF MOISTURE NWD INTO WI...BUT ALSO LIFT A WRMFNT INTO THE GREAT LAKES. SURGE OF WAA MAY ALLOW FOR SHWRS/ ELEVATED TSTMS TO ACCOMPANY THE WRMFNT...THUS CHC POPS FOR WED NGT STILL VALID. THE TRICKY PART OF THE FCST STARTS ON THU AS THE STRONG UPR TROF REACHES THE NRN/CNTRL PLAINS AND THE ASSOCIATED CDFNT PUSHES EAST INTO AT LEAST THE UPR MS VALLEY/MIDWEST. SOME OF THE MDLS ARE MORE PROGRESSIVE WITH EACH WEATHER FEATURE...ESPECIALLY THE CDFNT WHICH MAY MOVE AS FAR EAST AS ERN WI BY 00Z FRI. HARD TO DISCERN WHICH MDL TREND IS CORRECT AT THIS POINT...THUS WL USE AN AVERAGE WHICH WOULD BRING THE CDFNT INTO WRN WI BY LATE THU WITH AN INCREASING CHC OF SHWRS/TSTMS OVER WI AS INSTABILITY...FORCING AND LOW-LEVEL MOISTURE CONT TO INCREASE. THU STILL APPEARS TO BE THE WARMEST DAY OF THE WEEK WITH MAX TEMPS IN THE UPR 70S TO LWR 80S. BEST LIKELIHOOD OF SEEING SHWRS/TSTMS ACROSS NE WI TO BE THU NGT AS THE CDFNT SWEEPS ACROSS THE REST OF WI. INGREDIENTS FOR STRONGER STORMS TO BE IN PLACE WITH SUFFICIENT INSTABILITY...LIFT AND MOISTURE IN PLACE. HOWEVER...THE NOCTURNAL TIMING OF THE FROPA MAY PUT A CRIMP ON ANY STORMS FROM BECOMING SEVERE. AFTER SEVERAL DAYS OF WAFFLING...MDLS DO SEEM TO BE ZEROING IN ON TAKING THE UPR TROF INTO WRN ONTARIO ON FRI AND ROTATE A DRY SLOT ACROSS WI. THIS DRY SLOT WOULD BRING PARTLY SUNNY SKIES...BREEZY CONDITIONS AND DIMINISHING PCPN TRENDS TO THE FCST AREA. BY NEXT WEEKEND...THE INITIAL UPR TROF WL CONT TO LIFT NE INTO ERN CANADA...EVEN AS A NEW UPR TROF TO IMPACT THE PACIFIC NW. UPR LEVEL RIDGING BETWEEN THE TWO TROFS TO BE SITUATED OVER THE CNTRL CONUS WHICH WOULD BRING A NW FLOW TO THE WRN GREAT LAKES. IN ADDITION... A SFC HI IS PROGGED TO BUILD SOUTH NEXT WEEKEND. THEREFORE...EXPECT TO SEE A MAINLY DRY STRETCH OF WEATHER TO DEVELOP FOR BOTH SAT AND SUNDAY WITH TEMPS MORE TYPICAL OF MID TO LATE SEPT. ONLY EXCEPTION MAY BE NRN WI ON SAT AS NW WINDS AND CAA MOVE OVER LAKE SUPERIOR AND BRING LAKE EFFECT CLOUDS OR EVEN A STRAY SHWR INTO THAT PART OF THE FCST AREA. && .AVIATION...FOR 18Z TAF ISSUANCE ISSUED AT 1245 PM CDT MON SEP 16 2013 VFR CONDITIONS WILL PREVAIL THROUGH THE PERIOD AS A SURFACE HIGH PRESSURE SYSTEM PASSES EAST OVER THE REGION. CLOUDS OFF BAY AND LAKE MICHIGAN PRODUCING SCT TO BKN CIGS THIS MORNING. THE CLOUDS ARE BEGINNING TO DIMINISH AS THEY MOVE INLAND/HIT EFFECTS OF DAYTIME HEATING. LIGHT WINDS AND CLEAR SKIES WILL AID WITH PRODUCING AREAS OF GROUND FOG LATE TONIGHT MAINLY EAST WHERE RETURN FLOW/SOUTH WINDS WILL BE SLOWER TO MATERIALIZE. && .MARINE... ISSUED AT 246 AM CDT MON SEP 16 2013 WILL LET GOING SCA HEADLINES RUN THEIR COURSE...EXPIRE THE BAY EARLY THIS MORNING AND THE LAKE MICHIGAN SHORELINE EXPIRE LATER MORNING. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....TDH LONG TERM......KALLAS AVIATION.......TE MARINE.........TDH
Hazardous weather outlook, Sep 16, 5:28 AM CDT, 9 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 528 AM CDT MON SEP 16 2013 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-171100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 528 AM CDT MON SEP 16 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT FROST IS AGAIN POSSIBLE ACROSS MAINLY NORTHERN WISCONSIN TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS AT TIMES FROM TUESDAY NIGHT THROUGH THURSDAY NIGHT. WHILE THE RISK OF SEVERE THUNDERSTORMS REMAINS LOW...THE MOST FAVORABLE TIME FOR STRONGER STORMS LOOKS TO BE THURSDAY NIGHT WITH THE PASSAGE OF A COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. LMZ521-522-541>543-171100- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 528 AM CDT MON SEP 16 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TODAY AND TONIGHT GUSTY NORTHEAST WINDS AND HIGH WAVES WILL LEAD TO CONDITIONS HAZARDOUS TO SMALL CRAFT THIS MORNING OVER LAKE MICHIGAN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS AT TIMES FROM WEDNESDAY THROUGH THURSDAY NIGHT. WHILE THE RISK OF SEVERE THUNDERSTORMS REMAINS LOW...THE MOST FAVORABLE TIME FOR STRONGER STORMS LOOKS TO BE THURSDAY NIGHT WITH THE PASSAGE OF A COLD FRONT. TDH/AK
Nearby
Frost Advisories in Wisconsin, 2013Every frost advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.